MAUDE Adverse Event Report: RICHARD WOLF GMBH POWERSPEED AS1; MOTOR CONTROL UNIT 2305

RICHARD WOLF GMBH POWERSPEED AS1; MOTOR CONTROL UNIT 2305
Model Number 2305001
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The motor control unit 2305, type 2305001, was examined in the specialist department.It was found that the connection cable to the motor boards on the processor card was not plugged in.The device immediately goes into fault mode during the self-test.The cause of this error cannot be determined.The motor control unit 2305, type 2305001, sn # (b)(6), was manufactured on february 29, 2024, with a quantity of (b)(4) units and delivered to the customer on june 12, 2024.A review of the production schedules did not reveal any abnormalities in the manufacturing process.According to the instructions for use ga-a304 / en / us / v1.0 / 2022-09, the user is advised in chapter 5 that the motor control unit and the system must be visually inspected and checked for proper functioning before and after each use.In our risk analysis e5-1, v00, potential hazards triggered by a loss of function were considered with the corresponding extent of damage and the assumed probability of occurrence and assessed as an acceptable risk.Since this error is normally detected during the self-test before use, the risk assessment remains valid in view of the facts described.The inspection of the motor control unit did not reveal any systematic defects from a manufacturing or design perspective.Based on the results described above, this is considered an isolated case that cannot be traced.No further measures are being considered in relation to the test results.
 
Event or Problem Description
The customer reported the following: during the patient's anesthesia, shortly before the scheduled surgery, an error message appeared when attempting to connect the drill to the shaver system.This resulted in the patient's awakening and the cancellation of the procedure.There were no reported injuries to patient/users or third parties.No information is available about the type of procedure, or the measures taken during the incident.However, as the procedure was aborted, the three subsequent procedures were also cancelled.

Brand Name
POWERSPEED AS1
Common Device Name
MOTOR CONTROL UNIT 2305
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany 75438
GM  75438
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
Manufacturer Contact
anja ehrenfeuchter
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
MDR Report Key22088908
Report Number9611102-2025-00023
Device Sequence Number20838741
Product Code GEY
UDI-Device Identifier04055207056660
UDI-Public04055207056660
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Remedial Action Repair
Type of Report Initial
Report Date (Section B) 05/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number2305001
Device Catalogue Number2305001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2025
Initial Report FDA Received Date05/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/29/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown